Speak To A Professional Confidentially
Table of Contents
Dealing with drug addiction is a very difficult ordeal. The body craves a particular drug, and the addict cannot live without it. Drugs can be very dangerous for the body, mind, but also your professional and personal life. You may lose your job or those you love, all because you just cannot ditch drugs.
But what is worse than drug addiction is a drug overdose. Although taking drugs in the long term can lead to serious consequences such as health issues, drug overdoses are worse as they can instantly hurt the body and sometimes even cause death. Whether accidental or intentional, a drug overdose is something that should be avoided.
What is an Overdose?
A drug overdose means taking too much of a drug. This could occur when an individual takes more than the recommended dose of an over-the-counter drug or a prescription, and this amount is enough to have a very bad effect on their body.
An overdose can be intentional or accidental, and the worst part is that aside from the health complications it may lead to, in some cases, it results in death. The consequences of a drug overdose will depend on the particular drug that is being abused, as well as the amount the person has taken.
Overdoses may also happen when an individual is more sensitive to a particular medication. Also, illicit drugs, respectively drugs that are used to get high, can result in an overdose if an individual’s metabolism is unable to detoxify the drug quickly enough.
Differences in Overdoses
People of any age can deal with an overdose, and everyone responds differently to the overdose. There are also some factors that make the risk of a drug overdose even higher. For instance, not knowing the right dosage or not following the dosage instructions can increase the chances of an overdose as the individual might accidentally take too much of a substance.
Improper drug storage can also lead to an overdose if a child stumbles upon drugs. Children don’t know when to stop and they are tempted to put their mouths on anything, so it’s not unusual for them to eat something they find. If they do this with drugs, they can easily overdose.
An individual with a history of mental disorders or addiction will also be at more risk of dealing with an overdose. Suicidal thoughts and depression can lead to an overdose as they act as triggers. And if someone has already misused prescription drugs intentionally in the past or they dealt with addiction, they are more likely to go through an overdosing incident.
Get Help Now
The SIgns of An Overdose
There are different signs that someone has overdosed on a drug, and the symptoms will vary from a person to another. Some will deal with mild symptoms, while others will have it worse. It all depends on the body of the individual and how it can cope with a high number of drugs in the system.
Usually, a drug’s effects will be heightened in an overdose. Side effects will be even worse, and things that would not normally result from the use of the drug will suddenly occur. When the overdose is too much for the body to handle or the person does not get immediate help, it may end up being deadly.
Some signs of an overdose are:
- Confusion, sleepiness, and coma, which can be even more dangerous if the person throws up and breathes vomit into their lungs
- Chest pain, sometimes accompanied by shortness of breath
- Nausea, abdominal pain, diarrhea, or vomiting; in worse cases, blood in bowel movements or vomit may occur and it can be life-threatening
- Cool and sweaty skin or hot and dry skin
- Vital sign issues, like blood pressure, pulse rate, respiratory rate, and temperature – can be life-threatening too
- Delusions or hallucinations
- Enlarged pupils
- Being unable to walk properly
- Aggression and/or violence
What To Do When an Overdose Happens
If you or anyone else has these symptoms, urgent medical help is of utmost importance. An overdose is no child’s play, and it can even cause someone’s death if it’s very bad and nothing is done to treat it.
It is not an option to treat an overdose at home, and even if the moment has passed already, there can still be consequences that are invisible to the eye. Going to the hospital can be the best decision ever as it can save someone else’s life.
A doctor, the emergency department at the hospital, or a local poison center should be able to help determine how bad a drug overdose is and provide treatment.
Once you seek help, you can receive treatment for the drug overdose. The particular treatment for each person will differ depending on the case. There are some general strategies that doctors will use in the treatment of an overdose.
Some will offer activated charcoal, which operates in the digestive tract in order to absorb the drug. Other times, they may insert a breathing tube or clear the airway when the overdosed patient has difficulty breathing.
To prevent a disaster involving vomiting, the doctor could induce vomiting in order to make sure the substance is removed from the stomach. The stomach could also be pumped to get rid of the substance. Other times, to make the removal of the drug faster, the doctor will give some intravenous fluids.
How We Can Help
At Real Deal, we want to make sure that people get to live happily after they start getting treatment for addiction. If your addiction led to an overdose and you are determined to work towards a better life, Real Deal can help by providing a sweet environment where you will be tested regularly.
That is not all, though – you have the chance to talk to specialists who will listen to your struggles and will do everything they can to make sure you are safe and comfortable. The environment will be drug-free, and you will be away from any toxic individual who may try to convince you to keep abusing a drug. Real Deal will also help you return to normal life by finding a job, paying bills, and learning to support yourself once again.
It is always best to avoid a drug overdose. If it still happens, you should seek treatment immediately. Contact us if you or someone else overdosed on a drug and we can help!